Doctors Lounge - Cardiology AnswersBack to Cardiology Answers List
If you think you may have a medical emergency, call your doctor or 911 immediately. Doctors Lounge (www.doctorslounge.com) does not recommend or endorse any specific tests, physicians, products, procedures, opinions, or other information that may be mentioned on the Site.
DISCLAIMER: The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician. Please read our 'Terms and Conditions of Use' carefully before using this site.
Date of last update: 10/20/2017.
Forum Name: Miscellaneous Cardiology Topics
Question: Costochondritis pain?
|blondie59 - Sun Mar 02, 2008 10:19 am||
I'm a 59yo white female, overweight, don't smoke, don't drink, one cup of coffee a day. Had arthroscopic surgery for ACL repair in Oct 2007. In Dec 2007 had a flu shot, two days after that I became very ill, upper chest pain, short of breath, no fever, couldn't walk across the room without stopping due to shortness of breath, hard to talk due to shortness of breath and chest pain. In January my doctor put me in the hospital because she thought I had pericarditis. Everything came back normal, including a V/Q scan. My cholesterol and triglycerides are high, I take gemfibrozil for that. My last cholesterol/triglyerides were both around 230. (triglycerides were over 900 before med). ER doc said I had costochondritis. Pulmonary guy said there was a bad batch of flu vaccine this year. Cardiologist did not think it was heart related. I got better (on no different meds in hospital). Now the pain in my upper chest and shortness of breath are coming back. Hard to take a deep breathe. Much worse when I try to lay down and are constant. I do have GERD. Due to the shoulder pain from surgery, I take Tramadol/APAP 37.5/325 mg twice a day. The pain goes from the bottom of my neck to the center of my chest in a straight line. I'm thinking maybe hiatal hernia. I did not take Tramadol yesterday or today and no caffeine this a.m. But the pain remains constant. I've also started Maalox. I'm not sure what the next step is here...barium swallow? endoscope? What else could this pain be caused by? Thank you for any answers or suggestions you can come up with that may help that my team of doc's didn't.
|Dr. A. Madia - Tue Mar 11, 2008 8:01 am||
There could be several different diagnoses for your shortness of breath.
It could be some chronic bronchitis or chronic obstructive pulmonary disease, which may be subclinical till now, and has had a flare up.
The fact that you had a very high triglycerides may have predisposed you to come 'heart artery blockges' causing angina and dyspnea.
Your heart's 'pumping action' or Ejection Frcation is also important and can be the reason for shortness of breath.
Since your v/q scan is normal, Pulmonary embolism is ruled out. However it would be helpful if you posted here the reports of your cardiac tests such as Echocardiogram and chest x ray.
|| Check a doctor's response to similar questions|
Are you a Doctor, Pharmacist, PA or a Nurse?
Join the Doctors Lounge online medical community
Editorial activities: Publish, peer review, edit online articles.
Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.